Well, it would seem my Crohn’s is trying to make a comeback.
I went in mid-week and was placed on steroids for the next month. I started with 40 milligrams and was to taper off by 10 each week over the next few weeks.
I dislike steroids. They make me hyper, hungry and refuse to let me sleep or concentrate on anything for long. When mixed with my anxiety, it’s a recipe for edginess, a short temper and little if any sleep.
The first night was the worst. I received the medication late in the day and I knew I wouldn’t sleep either way, so I took the full dose. Needless to say, 50 milligrams of Benedryl did nothing to help me sleep. The next few nights were more of the same. I even cranked up my air conditioner to winter levels in hopes the cold would help knock me out along with some melatonin. Nope, just froze.
And the energy I get from steroids is insane. I can’t sit still long enough to focus on anything unless I burn off some of the energy. I ended up cleaning a house for over three hours before I was leveled out enough to focus on writing. And write I did until 10 p.m. because I was wide awake and hyper-focused on my task.
I did not take any meds over the weekend. I ended up sleeping for 12 hours. I can’t remember the last time that has happened. It was much needed but I had extremely low energy and was tired the rest of that day. The following day my symptoms were coming back, so I took the medications, only half a dose in hopes it would balance out both the issues and my Crohn’s without the side effects. I guess we will see what happens.
For now I get to watch what I eat and drive my mom and co-workers crazy with my attitude and energy roller coaster the next few weeks. Please pray for their sanity in the coming weeks...